Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effects of hiv meds
Dec 12, 2003

I am currently on Sustiva, Viread, Epivir and I find that when I don't eat before taking these medications I feel dizzy, like I have to throw up, nauseous, down right horrible. I find that when I eat before taking these meds the side effects are not that bad except for the fact that I have this horrible, horrible taste in my mouth and it doesn't go away. I have been on the meds for about a month now and things are getting a little better but I cant get rid of the awful taste in my mouth and I try to eat to get rid of it and all that is doing is making me fat. Please what can I take to get rid of this taste. Thanks in advance.

Response from Dr. Conway

Taste abnormalities are frequently associated with HIV medications, mostly protease inhibitors (especially ritonavir) and most nucleoside analogues.

There is no easy answer, except for experimenting with various strategies to improve the taste (having something sweet...but lo-calorie!!! after the medications). Try a number of things, be imaginative, and let me know how it goes...



Previous
VIDEX EC
Next
restated ? 1 >1000

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement